Alert archive / Kentucky / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 48, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 16, 2013, 9:49 PM EDT for 6 counties in Kentucky. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2013, 9:49 PM EDT (01:49 UTC)
- Expired
- Apr 16, 2013, 10:35 PM EDT
- In force
- 46 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Anderson County, KY, Mercer County, KY, Nelson County, KY, Shelby County, KY, Spencer County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 84 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 10:10 PM EDT | HAIL 0.7 | 2 Sse Glensboro, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 6:01 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -149 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
856
WUUS53 KLMK 170149
SVRLMK
KYC005-167-179-211-215-239-170235-
/O.NEW.KLMK.SV.W.0048.130417T0149Z-130417T0235Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
949 PM EDT TUE APR 16 2013
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANDERSON COUNTY IN EAST CENTRAL KENTUCKY...
NORTHERN MERCER COUNTY IN EAST CENTRAL KENTUCKY...
NORTHEASTERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
SOUTH CENTRAL SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...
EASTERN SPENCER COUNTY IN NORTH CENTRAL KENTUCKY...
WESTERN WOODFORD COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 1035 PM EDT
* AT 945 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
TAYLORSVILLE...AND MOVING EAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. QUARTER TO GOLFBALL SIZE HAIL
WAS REPORTED IN SPENCER COUNTY.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
* LOCATIONS IMPACTED INCLUDE...
LAWRENCEBURG...VERSAILLES...SPARROW...JUNTE...WAYSIDE...
JOHNSONVILLE...FAIRVIEW...HARRISONVILLE...KLONDYKE...GEE...
GLENSBORO...ASHBROOK...ANDERSON CITY...BIRDIE...AVENSTOKE...
DRYDOCK...SINAI...HICKORY GROVE...BALLARD AND FOX CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3780 8475 3785 8500 3789 8503 3789 8511
3792 8512 3789 8516 3791 8530 3809 8527
3812 8497 3811 8496 3809 8490 3810 8488
3813 8486 3815 8471
TIME...MOT...LOC 0149Z 278DEG 17KT 3799 8516
HAIL...1.75IN
WIND...<50MPH
$$
LG2 follow-up statements
390
WWUS53 KLMK 170206
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1006 PM EDT TUE APR 16 2013
KYC179-211-215-170215-
/O.CAN.KLMK.SV.W.0048.000000T0000Z-130417T0235Z/
NELSON KY-SHELBY KY-SPENCER KY-
1006 PM EDT TUE APR 16 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SPENCER...SOUTH
CENTRAL SHELBY AND NORTHEASTERN NELSON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST INTO ANDERSON
COUNTY. .
LAT...LON 3780 8475 3785 8500 3789 8503 3789 8505
3789 8511 3791 8511 3792 8512 3804 8508
3812 8501 3812 8497 3809 8490 3813 8486
3815 8471
TIME...MOT...LOC 0205Z 278DEG 17KT 3798 8506
$$
KYC005-167-239-170235-
/O.CON.KLMK.SV.W.0048.000000T0000Z-130417T0235Z/
MERCER KY-WOODFORD KY-ANDERSON KY-
1006 PM EDT TUE APR 16 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ANDERSON...
WESTERN WOODFORD AND NORTHERN MERCER COUNTIES UNTIL 1035 PM EDT...
AT 1003 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
LAWRENCEBURG...AND MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAWRENCEBURG...VERSAILLES...ASHBROOK...ANDERSON CITY...BIRDIE...
AVENSTOKE...DRYDOCK...SINAI...HICKORY GROVE...BALLARD...FOX CREEK...
DUGANSVILLE...DUNCAN...ALTON...TERRAPIN...KIRKWOOD...MAYO...
NINEVAH...STRINGTOWN AND MCBRAYER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3780 8475 3785 8500 3789 8503 3789 8505
3789 8511 3791 8511 3792 8512 3804 8508
3812 8501 3812 8497 3809 8490 3813 8486
3815 8471
TIME...MOT...LOC 0205Z 278DEG 17KT 3798 8506
HAIL...1.00IN
WIND...60MPH
$$
JSD037
WWUS53 KLMK 170227
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1027 PM EDT TUE APR 16 2013
KYC005-167-239-170235-
/O.CON.KLMK.SV.W.0048.000000T0000Z-130417T0235Z/
MERCER KY-WOODFORD KY-ANDERSON KY-
1027 PM EDT TUE APR 16 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
ANDERSON...WESTERN WOODFORD AND NORTHERN MERCER COUNTIES UNTIL 1035
PM EDT...
AT 1026 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF LAWRENCEBURG...AND MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
VERSAILLES...KIRKWOOD...MAYO...STRINGTOWN...MCBRAYER...NEVIN...
BONDVILLE...OREGON...VANARSDELL...TYRONE...MILNER...EBENEZER...
MORTONSVILLE...TALMAGE...NONESUCH...CLIFTON...BRAXTON...JACKSON...
MUNDYS LANDING AND MCKEES CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3780 8475 3785 8500 3798 8494 3814 8478
3815 8471
TIME...MOT...LOC 0227Z 278DEG 17KT 3796 8493
HAIL...1.00IN
WIND...60MPH
$$
JSDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 9:33 PM EDT, 16 minutes earlier.
Area forecast discussion, Apr 16, 9:33 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 933 PM EDT TUE APR 16 2013 .Forecast Update... Issued at 933 PM EDT Tue Apr 16 2013 Previous convection across southern Indiana has produced a southward propagating outflow boundary. This boundary is pushing southward through portions of north-central and east-central Kentucky. Previous cap in place aloft has eroded with the loss of heating and that combined with the outflow boundary has resulted in a good amount of convective development along the I-65 corridor. This activity continue to propagate on off to the east over the next few hours and head into the Bluegrass region of central Kentucky. This activity will likely lead to an enhanced large hail threat across portions of north-central and east-central Kentucky over the next few hours. Because of the hail threat, we coordinated with SPC to expand the Severe Thunderstorm Watch eastward to include all of the Bluegrass region until midnight EST. There is quite a bit of uncertainty in regards to how far south convection will develop. With such a well mixed airmass in place across south-central Kentucky, it is believed that the resulting outflow boundary will probably loose quite a bit of its effectiveness as it propagates southward. Therefore, the threat of severe weather looks to greatly diminish as one approaches the Cumberland/Nunn Parkway. Additional convection continues to develop across western Kentucky, between Nashville and Paducah. This activity will likely lift northeastward over the next few hours. It is anticipated to weaken over time as nocturnal stabilization of boundary layer continues. More focused convection will likely be focused further west out toward Saint Louis closer to the nocturnal low-level jet axis. Updated at 807 PM EDT Tue Apr 16 2013 Surface frontal boundary continues to slowly drift southward this evening. The boundary remains mainly along and north of the Ohio River, but then dips southward into far northern Kentucky. Scattered clusters of strong to severe convection continue to develop along this boundary. One storm is just northwest of the Louisville metro area. This storm is moving slightly south of east and appears to be riding along a boundary produced by earlier convection that moved across southern Indiana. Based on the storms current movement, it will impact Floyd county Indiana and the Louisville/Jefferson County area within the next 30-45 minutes. Further southwest, additional convection continues to rumble across portions of western Kentucky. These storms are weakening as they are moving away from the better bulk shear that is located up across southern Indiana, north of the Ohio River. Some additional convection is developing across far southwest Indiana. These storms will likely track northeast into our far northwestern sections over the next several hours. Further east, did update the forecast to increase PoPs across the northern Bluegrass region where a training line of convection is pushing through portions of Scott, Harrison, and Nicholas counties. Updated at 610 PM EDT Tue Apr 16 2013 Did some minor updates to the grids to account for current convective trends across the area. Surface frontal boundary currently resides just north of the Ohio River this afternoon. This is backed up by wind and dewpoint observations nicely as tight dewpoint gradient exists across southern Indiana. Convergence along this boundary has been sufficient for clusters of convection to develop. Instability has been been building through the day, but a slight cap has inhibited convection mainly south of the river. Expect this cap to mix out a little bit in the next few hours which would result in convection expanding in area and intensity. VWP profiles from KLVX show a rather unidirectional shear profile with a little bit of veering in the lowest levels. Bulk shear profiles are certainly more than enough for organized updraft production and sustained convection. With the little bit of veering in the low levels, the veering is probably a little more pronounced up near the front leading to slightly higher SR Helicity levels. This combined with the unidirectional wind profiles suggest that supercellular structures including splitting supercells look possible. Overall severe weather parameters suggest that damaging winds and large hail will be the primary severe weather hazards across the region...mainly across our northwestern half of the area for the next few hours. An isolated tornado threat is also possible given the better shear profiles up along the boundary in southern Indiana. After coordination call with SPC, severe thunderstorm watch number 112 has been issued until 04Z. Updated forecast and text products are in production and will be available shortly. && .Short Term (Tonight - Wednesday Night)... Issued at 315 PM EDT Tue Apr 16 2013 ...Strong to Severe Storms Still Possible Late This Afternoon and Evening... Late this afternoon, a stationary front stretched from just south of Indianapolis southwest along a line north of Paducah and the Missouri Bootheel. This front will remain in place through the early morning hours before developing low pressure over the southern plains pushes it northward early Wednesday. Moist and humid air has now arrived with dewpoints near 65 and strong instability concentrated right along the Ohio River. This instability, coupled with modest unidirectional wind shear are adequate for severe weather. However, a warm layer aloft and a lack of an upper level trigger has prevented convection so far. Still think that scattered storms may yet develop across southern Indiana and north central Kentucky late this afternoon or early evening, possibly pushing across the northern Bluegrass Region by late evening. Should storms develop, some may become strong to severe with a potential for quarter sized hail and isolated damaging wind gusts. This stationary front will lift northward towards Indianapolis during the morning hours Wednesday as low pressure forms over Oklahoma ahead of a strong 500mb trough approaching the southern plains. Think that convective chances, especially across central and southern Kentucky will diminish during the day Wednesday, as 500mb ridging temporarily builds and any moisture convergence is pushed farther north and west along with the retreating boundary. Expect a lot more sun and warmer temperatures by Wednesday afternoon with highs ranging from the upper 70s to around 80. Wednesday night will stay very mild with light southerly winds and mostly clear skies. Lows Wednesday night will only fall into the lower 60s. .Long Term (Thursday through Tuesday)... Issued at 335 PM EDT Tue Apr 16 2013 Thursday through Friday Night... ...Strong to Possibly Severe Thunderstorms Possible overnight Thursday... Deep low pressure system and associated stout cold frontal boundary will be approaching the Ohio Valley late in the day on Thursday. Prior to its arrival, Kentuckiana will be quite warm with moisture beginning to readily advect into the region from the south. While the chance for diurnally driven storms doesn't appear completely out of the question for locations along and north of the Ohio River, it does look like the rest of central Kentucky will remain capped throughout the day. However, as this time period approaches, will need to monitor the likelihood of the cap remaining in place. Wherever storms are able to fire up, they should remain pulse-like with some of these storms possibly going strong to marginally severe in the extreme western fringes of the forecast area. Confidence in this is average at this point given the aforementioned cap in place, potentially hindering development. As the front approaches overnight Thursday, convection will ramp up from west to east, especially around and after midnight. The question is not whether or not the forecast area will get thunderstorms but rather how intense they will be. A QLCS will develop as the night wears on and will trek across the commonwealth, dumping plenty of rain along the way as trailing stratiform rain is dragged along behind the main line. The question is how strong to severe storms could get along the leading edge. Since it will be traversing through at night, it looks to lack the necessary ingredient for instability to be a major factor. All other ingredients are in place for strong to severe weather as the dynamics of the system all come together. An intense LL jet moves in directly overhead with the 12Z GFS depicting 70 to 80 knot 850mb wind speeds. This, along with the UL jet yields 0-6km bulk shear values of close to 90+ knots. Mid-level lapse rates appear to be marginal for stronger storm development but according to the 12Z GFS soundings across the local area, low-level lapse rates are not terribly impressive. If any of the 850mb wind speeds are tapped into and realized at the surface, damaging winds will be the primary threat. This will, of course, be continued to be monitored closely and adjusted as necessary. For temperatures, highs will be slightly above normal on Thursday, reaching the lower 80s. They'll struggle to drop much overnight Thursday, only dropping into the lower 60s for the Bluegrass region and other spots in the eastern third of the forecast area while the rest of the area could get down into the upper 40s and 50s along the front. During the day on Friday, the front will have pushed through portions of the area although it appears that some showers or at the very least clouds linger before a vigorous dry, stable airmass dives in. With cloud cover in place and the front pushing through, temps will struggle to get out of those morning low temperatures, meaning highs will only be in the 50s and 60s. Clearing skies will be on order Friday night, allowing for temperatures to drop off into the mid to upper 30s by Saturday morning. Saturday through Tuesday... The weekend will be benign and on the cooler side of spring-like weather with highs in the 50s and 60s on Saturday and Sunday, respectively. Low temperatures will once again be in the 30s to start the day on Sunday but will be slightly warmer for Monday morning, only getting down into the 40s. By Monday afternoon, clouds will once again encroach on the region from the north and west as the next frontal boundary approaches by Tuesday. Forecast confidence this far out is still relatively low in timing for the next precip chances but for now, it looks like some diurnally-driven convection could fire up during the afternoon/evening on Monday, primarily in the north, with some showers and storms possibly lingering on into the overnight hours Monday. By Tuesday, higher chances for precip exists out in front of that next frontal boundary. Temperatures should be moderating toward normal by this point in the forecast period but again, forecast confidence is low for now. && .Aviation (00Z TAF Issuance)... Issued at 710 PM EDT Tue Apr 16 2013 Quasi-stationary frontal boundary is located just along and north of the Ohio River this evening. Several clusters of convection are moving east-northeast along this boundary and so far have remained generally along and north of the Ohio River. Additional convection is developing further southwestward over toward the KOWB area and these storms are expected to move east this evening into north-central Kentucky. KSDF is probably at the most risk of seeing convection this evening. Some outflow from the storms to the north may impact the terminal over the next hour and result in winds out of the north. This should be fairly short lived and winds should shift back to the south as the evening wears on. For now, plan on carrying VCTS through at least 17/02Z and will continue to keep a close weather watch and update the TAF if required. Ceilings should remain VFR overnight but we'll likely see a broken deck around 4-6Kft AGL overnight. This should mix out Thursday morning. Down at KBWG, generally dry conditions are expected this evening with winds remaining out of the south to southwest at 5-10kts. These winds should slacken off after sunset. Ceilings are expected to remain VFR overnight and into Thursday with winds picking back up Thursday morning. Over at KLEX, mainly dry conditions are expected this evening. There area few stray showers out across east-central Kentucky. Some additional convection may fire along any outflow boundary coming in from the north, so will continue to run with a VCSH group in through at least 17/02Z. VFR cigs at 4-6kft AGL are expected overnight and are also expected to mix out Thursday morning. Winds overnight will generally be out of the south or southeast with speeds of less than 8 kts. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Update...........MJ Short Term.......JSD Long Term........LG Aviation.........MJ
Hazardous weather outlook, Apr 16, 9:43 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 943 PM EDT TUE APR 16 2013 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-180145- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD 943 PM EDT TUE APR 16 2013 /843 PM CDT TUE APR 16 2013/ ...SEVERE THUNDERSTORM WATCH 112 IN EFFECT UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND THE NORTHERN HALF OF KENTUCKY. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS SOUTHERN INDIANA AND THE NORTHERN HALF OF KENTUCKY THIS EVENING AND INTO THE OVERNIGHT HOURS. SOME OF THE THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN SEVERE WEATHER THREATS. THUNDERSTORMS ARE EXPECTED TO DIMINISH IN INTENSITY AND COVERAGE DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY. SHOULD THESE DEVELOP...SOME MAY BECOME STRONG WITH SMALL HAIL AND GUSTY WINDS. A LINE OF THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE REGION OVERNIGHT THURSDAY INTO EARLY FRIDAY MORNING. THESE STORMS MAY BE STRONG TO SEVERE WITH POSSIBLE DAMAGING WINDS AND HEAVY RAINFALL BEING THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY HAIL OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE THIS EVENING THROUGH FRIDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KYZ070>078-081-082-180145- LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY- METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 843 PM CDT TUE APR 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN KENTUCKY. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT ACROSS SOUTHERN KENTUCKY. A FEW OF THESE STORMS MAY BE ON THE STRONG SIDE WITH DAMAGING WINDS AND SMALL HAIL BEING THE MAIN HAZARDOUS WEATHER THREATS. THE STORMS ARE EXPECTED TO WEAKEN AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY. SHOULD THESE DEVELOP...SOME MAY BECOME STRONG WITH SMALL HAIL AND GUSTY WINDS. A LINE OF THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE REGION OVERNIGHT THURSDAY INTO EARLY FRIDAY MORNING. THESE STORMS MAY BE STRONG TO SEVERE WITH POSSIBLE DAMAGING WINDS AND HEAVY RAINFALL BEING THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY HAIL OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE THIS EVENING THROUGH FRIDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. MJ
In the hours before
Local storm report, Apr 16, 9:09 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
909 PM EDT TUE APR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL FERN CREEK 38.16N 85.60W
04/16/2013 E1.00 INCH JEFFERSON KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1300172
RLLocal storm report, Apr 16, 9:14 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
914 PM EDT TUE APR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM HAIL 3 N MADISON 38.80N 85.38W
04/16/2013 E1.00 INCH JEFFERSON IN TRAINED SPOTTER
&&
EVENT NUMBER LMK1300173
RLLocal storm report, Apr 16, 9:20 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
920 PM EDT TUE APR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL JEFFERSONTOWN 38.21N 85.57W
04/16/2013 E1.25 INCH JEFFERSON KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1300174
RLLocal storm report, Apr 16, 9:26 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
926 PM EDT TUE APR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL 5 SE PAOLI 38.51N 86.40W
04/16/2013 E2.75 INCH ORANGE IN TRAINED SPOTTER
&&
EVENT NUMBER LMK1300175
RLLocal storm report, Apr 16, 9:28 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
928 PM EDT TUE APR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM HAIL TAYLORSVILLE 38.03N 85.34W
04/16/2013 E1.00 INCH SPENCER KY TRAINED SPOTTER
COVERING THE GROUND
&&
EVENT NUMBER LMK1300176
RLLocal storm report, Apr 16, 9:44 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
944 PM EDT TUE APR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL TAYLORSVILLE 38.03N 85.34W
04/16/2013 E1.75 INCH SPENCER KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1300177
RLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 8:18 PM EDT | Special Weather Statement | LMK | Harrison, Nicholas | 32 min |
| Apr 16, 8:28 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 32 min |
| Apr 16, 8:55 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 20 min |
| Apr 16, 9:12 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Bullitt, Jefferson, Nelson, Shelby, Spencer | 43 min |
| Apr 16, 10:23 PM EDT | Special Weather Statement | LMK | Mercer, Washington | 27 min |
| Apr 16, 10:34 PM EDT | Special Weather Statement | LMK | Fayette, Jessamine, Woodford | 31 min |
| Apr 16, 10:50 PM EDT | Special Weather Statement | LMK | Mercer | 30 min |
| Apr 16, 11:05 PM EDT | Special Weather Statement | LMK | Clark, Fayette, Garrard, Madison | 45 min |
| Apr 17, 2:37 AM EDT | Special Weather Statement | LMK | Lincoln | 28 min |
| Apr 17, 7:18 AM EDT | Special Weather Statement | LMK | Bourbon, Clark | 32 min |
| Apr 17, 7:53 AM EDT | Special Weather Statement | LMK | Clark, Jessamine | 32 min |
| Apr 17, 8:24 AM EDT | Areal Flood Advisory | LMK | Madison | 3 hr |
| Apr 17, 9:47 AM EDT | Flash Flood Warning | LMK | Madison | 3 hr |
| Apr 17, 12:58 PM EDT | Special Weather Statement | LMK | Cumberland | 32 min |
| Apr 17, 1:02 PM EDT | Special Weather Statement | LMK | Larue | 28 min |
| Apr 17, 1:12 PM EDT | Severe Thunderstorm Warning | LMK | Hart, Larue | 28 min |
| Apr 17, 1:37 PM EDT | Flash Flood Warning | LMK | Hart, Larue | 113 min |
| Apr 17, 1:56 PM EDT | Special Weather Statement | LMK | Cumberland | 29 min |
| Apr 17, 3:44 PM EDT | Special Weather Statement | LMK | Meade | 31 min |
| Apr 17, 4:10 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 30 min |
| Apr 17, 4:39 PM EDT | Special Weather Statement | LMK | Meade | 46 min |
| Apr 17, 4:49 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge | 31 min |
| Apr 17, 5:13 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 32 min |
| Apr 17, 5:42 PM EDT | Special Weather Statement | LMK | Meade | 28 min |
| Apr 17, 5:56 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 29 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.